MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an laparoscopic inguinal hernia repair/tepp procedure on (b)(6) 2021, the bard/davol 3dmax mesh (right x-large) was inserted through a 10mm trocar, the mesh tore.The surgeon removed the mesh out of the trocar and used a new mesh to complete the case.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, during insertion of an x-large 3dmax mesh through a 10mm trocar, the mesh tore.It is reported that the subject device is being returned for evaluation; however at this time it has not been received.Based on the information provided the root cause is most probably due the use of a 10mm trocar with an x-large sized 3dmax mesh.However, without having the sample to evaluate, no definitive conclusion can be made.Per the instructions-for-use (ifu), supplied with the device, ¿it is recommended to use a 10mm internal diameter trocar to introduce a medium bard 3dmax mesh, and an 11mm internal diameter trocar to introduce a large bard 3dmax mesh.The size of the extra-large bard 3dmax mesh may inhibit deployment through a trocar.Use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force.If mesh will not easily deploy down the trocar, remove trocar and insert mesh through incision.Reinsert trocar.A review of the manufacturing records found the lot was manufactured to specification.To date, this is the only complaint reported for this manufacturing lot of (b)(4) units released for distribution in june, 2021.If/when the sample is returned and evaluated and/or additional information is provided, a supplemental mdr will be submitted.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.
 
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair/tepp procedure on (b)(6) 2021, when the bard/davol 3dmax mesh (right x-large) was inserted through a 10mm trocar, the mesh tore.The surgeon removed the mesh out of the trocar and used a new mesh to complete the case.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, during insertion of an x-large 3dmax mesh through a 10mm trocar, the mesh tore.It is reported that the subject device is being returned for evaluation; however at this time it has not been received.Based on the information provided the root cause is most probably due the use of a 10mm trocar with an x-large sized 3dmax mesh.However, without having the sample to evaluate, no definitive conclusion can be made.A review of the manufacturing records found the lot was manufactured to specification.To date, this is the only complaint reported for this manufacturing lot of (b)(4) units released for distribution in june, 2021.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the results of the sample evaluation.Visual evaluation of the sample finds multiple tears in the edge seal, going into the mesh.No manufacturing anomalies were found.Based on the sample evaluation and investigation performed, the root cause for the issue that presented is determined to be user/device interface while inserting / deploying the extra-large size mesh through the 10mm trocar.Per the instructions-for-use (ifu) supplied with the device, ¿it is recommended to use a 10mm internal diameter trocar to introduce a medium bard 3dmax mesh, and an 11mm internal diameter trocar to introduce a large bard 3dmax mesh.The size of the extra-large bard 3dmax mesh may inhibit deployment through a trocar.Use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force.If mesh will not easily deploy down the trocar, remove trocar and insert mesh through incision.Reinsert trocar.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13025271
Report Number1213643-2021-20472
Device Sequence Number4926477
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number0115322
Device Lot NumberHUFS0331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown